MAUDE Adverse Event Report: AESCULAP AG LIGATURE CLIP 12 MAG.= 144 PCS.; LIGATION / VESSEL CLIPS

AESCULAP AG LIGATURE CLIP 12 MAG.= 144 PCS.; LIGATION / VESSEL CLIPS
Model Number PL572T
Medical Device Problem Code Unintended Ejection (1234)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a ligature clip 12 mag.= 144 pcs (part # (b)(4)) was used during a procedure performed on (b)(6) 2021.According to the complainant, the cartridge of the device came off during surgery.When the doctor attached the clip to the challenger device, and tried to get the clip to the tip, the cartridge came off.The shape of the magazine on the side was different from usual.The physician switched to another cartridge to complete the procedure.The complaint device has not been returned to the manufacturer for evaluation.No patient complications were reported as a result of the event.Although requested, additional information has not been made available.The malfunction was filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Additional information: d9: product receipt date investigation results: the investigation was carried out visually and microscopically.Here we found different clip jams.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.There are similar complaints against the same lot number(s).The review of risk assessment revealed that the overall risk level (severity 3(5) x probability of occurrence 3(5)) according to din en iso 14971 is still acceptable.Explanation and rationale: according to the quality standard and dhr files a material defect and a production error can be excluded.There are no hints of a pre-damage or similar.If the cartridge is engaged not completely, has not been mounted correctly or was damaged during inserting, there is an impairment of product functionality.A too fast application, damaged cartridge during inserting or a cartridge which is engaged not completely could also lead to the described errors.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.Based upon the investigations results product safety case (psc) was initiated.Any action regarding capa will be addressed with this case.

Brand Name
LIGATURE CLIP 12 MAG.= 144 PCS.
Common Device Name
LIGATION / VESSEL CLIPS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12005425
Report Number9610612-2021-00442
Device Sequence Number3559874
Product Code FZP
UDI-Device Identifier04038653341856
UDI-Public4038653341856
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2026
Device Model NumberPL572T
Device Catalogue NumberPL572T
Device Lot Number52661768
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2021
Supplement Date Received by Manufacturer04/04/2022
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown